I'm 35 and 15lbs overweight. I've been having palpitations for about 6 months and angina for about 4 years, started as sharp pains under left breast. Also had dizzy spells. My primary care phy started me on .5mg of inderal after an EKG and a visit to a Univ Hosp Cleveland cardio said I was OK. The initial dose of inderal did nothing. So it was upped to 60mg. Had relief for 2 weeks but the thumps came back. Dose then doubled to 120mg. I have had some relief but am getting some thumps back again, wondering if I'm building a tolerance to drug. Thumps are much worse after eating chocolate, large meals or if I have to relieve my bowels. Concerns are that the cardio did a stress test and said I was OK but he stopped the test while I was still running and didn't look at the recovery period, no imaging done either. Also wondering why he didn't want to seek a diagnosis as to what my palpitations are. Nothing in my family history for heart, just stress from having 2 kids under age 2+work. I'm on 40mg of Lipitor as 20mg wasn't lowering my triglycerides, sugar and thyroid checked, follow-up on that in 6 weeks. I feel the cardiologist should have done an echo as well as an event monitor to see what's actually going on. My referral period w/cardio doc has run out and my Primary suggests the event test will not "do anything" about my thumos. I'm also wondering if 120mg of inderal is a correct dosage and correct drug to be on for my palpits. I've gained about 8lbs since starting this drug and I'm watching what I eat. I'm also always tired. Will I always be on a beta? Comments appreciated!
Sorry to hear about your palpitations. I think that wearing a holter monitor and/or an event monitor is not a bad idea. I think knowing the cause your palpitations is helpful in terms of reassuring you from a prognosis stand point. Also, an echocardiogram would also be helpful in determining whether or not your heart is structurally normal which influences prognosis. I would recommend discussing your concerns again with your doctor. Also, you may be able to decrease your palpitations by avoiding caffeine, alcohol, tobacco and stimulants such as those found in decongestants. Chocolate contains large amounts of caffeine.
The fatigue you are describing may be related to the beta blocker you are taking. Despite this I would recommend starting an exercise regimen in an effort to improve your level of conditioning. Also, discuss the fatigue you are experiencing with your doctor and he/she may be able to adjust the dose of inderal. Your current dosage is within stated guidelines. Hope this helps.
get a second! i just went through 15 months of thinking i had something wrong with my heart (which i do have palps) take cardizm, however i had severe angina (so i thought) and was hospitalized 4 times plus several er visits and finally my regular dr. stepped in after all my ekg's were normal etc. etc. and i got a new heart dr. and guess what. I have esphogas spasms which was the cause of my chest pain. I know take protonix (like purpil) and after about 5 days I have had minimal chest pain. i also take nitro for the spasms. Just had a test done this week to see how bad the spasms are, to adjust meds. So I would get another check you never know. My heart is fine with the exception of the palps, but couldn't stand the angina (chest pain)
How are you?
Glad to hear your angina is getting better. :-)
I too have been having what I think is angina for months now. I have been constantly lightheaded/dizzy along with chest pain and it's driving me crazy. The pain does seem to get worse when I have large meals too.
I am 35 years old, 6'6" tall, weigh 235 lbs (lost 20 lbs over past year), play basketball 2 or 3 times per week and have no family history of heart trouble.
I have had blood work done multiple times and everything has come back perfect. My blood pressure is 135/80. I have also had two echocardiograms (one which included a stress echo) and a CT chest scan with contrast, which all seemed to be fine too.
The items they noted were:
(1)The aortic root diameter towards the higher end of normal size (36.8mm).
(2)The left atrium(56mm) and left ventricle(37mm) diastolic measurements were towards the upper range of normal.
Hopefully these "upper range" measurements are due to my size and physical activity.
One thing that concerned me during the stress test was my blood pressure reaching 220. My cardiologist told me it was normal for my height/weight and that during recovery it came back to 135/80 quickly.
I have been trying to post a question on this site for months but CAN NOT get on the board.
Not sure if af any of this information makes any sense to you, but just thought I would post it out here.
Hello everyone, I just came across this great message board. I too have experienced similar symptoms posted here. Mine however are a little different where I experience sudden bursts of lightheadedness, ringing in my ears with a funny taste and smell. The sensation usually will start with a gas like pain in my upper stomach and work up to my throat and mouth and then the ringing in my ears begin with the burst of lightheadedness. This only lasts for a few seconds and disapears but may return a few minutes later. I have experienced skipped heart beats also. I seen a doctor and my echocardiogram showed my heart was fine. Blood test showed to be normal with slightly elavated sugar levels and cholestrol. I first thought I was having a stroke but my doctor seems to believe it is due to stress. I am having a pvc ?. Anyone else with these same symptoms? thanks
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.